August 11, 2022

Can we take paracetamol after the Covid vaccine, and before?


Covid vaccines in the UK have been deployed with great success over the past six months, with the number of first doses administered each day now averaging over 170,000. This figure falls well below one average of 500,000 in mid-March, but is rising again as vaccines are rolled out to younger age groups. On average, 16,000 second doses are now administered per day, with the administration of the second doses being accelerated in response to the emergence of the Delta variant, first identified in India.

Can we take paracetamol after the Covid vaccine?

In short, yes, it’s good to take paracetamol after the Covid vaccine if you have side effects.

It is normal to experience side effects after jabbing and this shows that the vaccine is teaching your body’s immune system how to protect itself from the disease.

Most of the symptoms are mild and short-term and can include:

  • Painful feeling, heaviness and tenderness in the arm where you received your vaccine
  • Headache or muscle pain
  • Articular pain
  • Chills
  • Nausea or vomiting
  • Feeling tired
  • Fever (temperature above 37.8C).

READ MORE: Covid Lemon Juice Test: How Students Mock Lemon Juice Tests

You may also experience flu-like symptoms with episodes of chills and tremors for up to two days after the vaccine.

If you experience side effects and feel uncomfortable, you can take pain relievers like paracetamol.

However, be sure to take paracetamol as directed on the package label or the included leaflet.

However, if you start to experience any of these symptoms from around day 4, call NHS 111:

  • A severe headache that is not relieved by pain relievers or gets worse
  • Headache that gets worse when lying down or bending over
  • Headache unusual for you and associated with blurred vision, nausea or nausea, speech problems, weakness, drowsiness or seizures (fits)
  • A rash that looks like small bruises or bleeding under the skin
  • Shortness of breath, chest pain, swelling of the legs, or persistent stomach pain

Professor Luke O’Neill, president of biochemistry at Trinity College Dublin, told Euronews: “If you are already taking medication you should consult your local doctor as some people may be advised to continue taking antihistamines for rashes and the like. allergic reactions.

“But there is no reason to start taking pain relievers before the vaccine, just in case they might limit the effectiveness of the vaccine.”

Michael Mina, assistant professor of epidemiology at Harvard TH Chan School of Public Health, said allowing your body to cope with the virus without pain relievers helps it build “immunological memory.”

Professor Mina advised reporters in February not to “use [painkillers] beforehand, “adding that recipients should also” do everything possible not to “take pain relievers after receiving a jab – but again, if you experience side effects, there is no reason to s ” refrain from paracetamol.